- Open Access
Boundary value problems for fractional q-difference equations with nonlocal conditions
© Li et al.; licensee Springer. 2014
- Received: 9 November 2013
- Accepted: 16 January 2014
- Published: 4 February 2014
In this paper, we study the boundary value problem of a fractional q-difference equation with nonlocal conditions involving the fractional q-derivative of the Caputo type, and the nonlinear term contains a fractional q-derivative of Caputo type. By means of Bananch’s contraction mapping principle and Schaefer’s fixed-point theorem, some existence results for the solutions are obtained. Finally, examples are presented to illustrate our main results.
MSC:39A13, 34B18, 34A08.
- fractional q-difference equations
- boundary value problems
- existence of solutions
The q-difference calculus is an interesting and old subject. The q-difference calculus or quantum calculus was first developed by Jackson [1, 2], while basic definitions and properties can be found in the papers [3, 4]. The origin of the fractional q-difference calculus can be traced back to the work in [5, 6] by Al-Salam and by Agarwal. The q-difference calculus describes many phenomena in various fields of science and engineering .
The q-difference calculus is an important part of discrete mathematics. More recently, the fractional q-difference calculus has caused wide attention of scholars, many researchers devoted themselves to studying it [7–14]. The relevant theory of fractional q-difference calculus has been established , such as q-analogues of the fractional integral and the difference operators properties as Mitlagel Leffler function , q-Laplace transform, q-Taylor’s formula [17, 18], just to mention some. It is not only the requirements of the fractional q-difference calculus theory but also its the broad application.
Apart from this old history of q-difference equations, the subject received a considerable interest of many mathematicians and from many aspects, theoretical and practical. So specifically, q-difference equations have been widely used in mathematical physical problems, for dynamical system and quantum models , for q-analogues of mathematical physical problems including heat and wave equations , for sampling theory of signal analysis [21, 22]. What is more, the fractional q-difference calculus plays an important role in quantum calculus.
As generalizations of integer order q-difference, fractional q-difference can describe physical phenomena much better and more accurately. Perhaps due to the development of fractional differential equations [23–25], an interest has been aroused in studying boundary value problems of fractional q-difference equations, especially as regards the existence of solutions for boundary value problems [3, 4, 26–33].
where and is a nonnegative continuous function.
where and is a fractional q-derivative of Caputo type.
where . By using a fixed-point theorem in partially ordered sets, they got some sufficient conditions for the existence and uniqueness of positive solutions to the above boundary problem.
where and is the fractional q-derivative of Caputo type. By virtue of Mönch’s fixed-point theorem and the technique of measure of weak noncompactness and got some conditions of positive solutions.
where is a parameter, is the q-derivative of Rieman-Liouville type of order α. By using the generalized Banach contraction principle, the monotone iterative method and Krasnoselskii’s fixed-point theorem, some existence results of positive solutions to the above boundary value problems have been enunciated.
where , , . They proved the existence of positive solutions for boundary value problems by utilizing a fixed-point theorem in cones. Several existence results for positive solutions in terms of different values of the parameter λ were obtained.
where is the Caputo fractional derivative, is a continuous function, is a continuous function, and .
where , , , and , , and y is a continuous functional. The condition of is representative and general; the conditions of in  and in  can be viewed as two special cases. We will prove the existence of solutions for the boundary value problem (1.1)-(1.2) by utilizing Banach’s contraction mapping principle and Schaefer’s fixed-point theorem. Several existence results for the solutions are obtained. This work is motivated by papers [28, 34].
The paper is organized as follows. In Section 2, we introduce some definitions of q-fractional integral and differential operator together with some basic properties and lemmas to prove our main results. In Section 3, we investigate the existence of solutions for the boundary value problem (1.1)-(1.2) by the Banach contraction mapping principle and Schaefer’s fixed-point theorem. Moreover, some examples are given to illustrate our main results.
It is easy to see that . And note that, if , then .
and it satisfies .
From the definition of q-integral and the properties of series, we can get the following results concerning q-integral, which are helpful in the proofs of our main results.
- (1)If f and g are q-integral on the interval , , , then
If is q-integral on the interval , then .
If f and g are q-integral on the interval , for all , then .
The basic properties of the q-integral operator and the q-differential operator can be found in the book .
Remark 2.1 We note that if and , then .
Definition 2.1 
Definition 2.2 
where is the smallest integer greater than or equal to α.
Next, we list some properties of the q-derivative and the q-integral that are already known in the literature.
Lemma 2.2 
Lemma 2.3 
Lemma 2.4 
F has a fixed point in ; or
there exist and with .
The next result is important in the sequel.
which completes the proof. □
We are now in a position to state and prove our main results in this paper.
Let be the Banach space endowed with the norm . Define the closed subset by .
Obviously, the fixed points of the operator F are solutions of the boundary value problem (1.1)-(1.2).
Then we have the following results.
Theorem 3.1 Assume that
(H1) there exists a constant such that , for each and all ;
(H2) there exists a constant such that , for each ;
(H3) , where and are defined as (3.8) and (3.9).
Then the boundary value problem (1.1)-(1.2) has at least one positive solution.
Note that , so and are convergent, which imply that and are convergent. Thus is convergent. Hence is convergent.
Consequently F is a contraction map as . As a consequence of Banach’s fixed-point theorem, we deduce that F has a fixed point which is a solution of the problem (1.1)-(1.2). The proof is completed. □
Theorem 3.2 Assume and are continuous, and is a continuous functional. Suppose the following conditions are satisfied:
(H4) there exists a continuous function with on ;
(H5) there exists , with .
Then the boundary value problem (1.1)-(1.2) has a solution.
Proof We will prove the result by using Schaefer’s fixed-point theorem and divide the proof into four steps.
First, set , then , we show is continuous.
which shows is uniform bounded.
for , , ;
for , ;
- (3)for . From the mean value theorem of differentiation, we have . Thus, we have
Therefore, is equicontinuous. By means of the Arzela-Ascoli theorem, is a relatively compact set in K, then the operator is completely continuous.
In the fourth step, we have a priori bounds.
where r is defined as (H5). It follows that , that is, there is no such that for . As a consequence of Lemma 2.4, F has a fixed point which is a solution of the boundary value problem (1.1)-(1.2), and the proof is completed. □
In this section, we present some examples to illustrate our main results.
Hence, by Theorem 3.1, the boundary value problem (4.1)-(4.2) has a solution.
and we get with . Choosing , it is clear that . By Theorem 3.2, the boundary value problem (4.3)-(4.4) has a solution.
The authors sincerely thank the reviewers for their valuable suggestions and useful comments that have led to the present improved version of the original manuscript. This research is supported by the Natural Science Foundation of China (61374074), the Natural Science Outstanding Youth Foundation of Shandong Province (JQ201119) and supported by the Shandong Provincial Natural Science Foundation (ZR2012AM009, ZR2013AL003). It is also supported by the Graduate Innovation Foundation of University of Jinan (YCX13013).
- Jackson F: On q -functions and a certain difference operator. Trans. R. Soc. Edinb. 1908, 46: 253-281.View ArticleGoogle Scholar
- Jackson F: On q -definite integrals. Q. J. Pure Appl. Math. 1910, 41: 193-203.Google Scholar
- Ferreira R: Nontrivial solutions for fractional q -difference boundary value problems. Electron. J. Qual. Theory Differ. Equ. 2010, 70: 1-10.View ArticleGoogle Scholar
- Ferreira R: Positive solutions for a class of boundary value problems with fractional q -differences. Comput. Math. Appl. 2011, 61: 367-373. 10.1016/j.camwa.2010.11.012MathSciNetView ArticleGoogle Scholar
- Al-Salam W: Some fractional q -integrals and q -derivatives. Proc. Edinb. Math. Soc. 1966/1967, 15(2):135-140. 10.1017/S0013091500011469MathSciNetView ArticleGoogle Scholar
- Agarwal R: Certain fractional q -integrals and q -derivatives. Proc. Camb. Philos. Soc. 1969, 66: 365-370. 10.1017/S0305004100045060View ArticleGoogle Scholar
- Ahmad B, Nieto J: Basic theory of nonlinear third-order q -difference equations and inclusions. Math. Model. Anal. 2013, 18(1):122-135. 10.3846/13926292.2013.760012MathSciNetView ArticleGoogle Scholar
- Dobrogowska A: The q -deformation of the Morse potential. Appl. Math. Lett. 2013, 26(7):769-773. 10.1016/j.aml.2013.02.009MathSciNetView ArticleGoogle Scholar
- Priya G, Prakash P, Nieto J, Kayar Z: Higher-order numerical scheme for the fractional heat equation with Dirichlet and Neumann boundary conditions. Numer. Heat Transf., Part B, Fundam. 2013, 63(6):540-559. 10.1080/10407790.2013.778719View ArticleGoogle Scholar
- Ahmad B, Nietoa J: Boundary value problems for a class of sequential integro differential equations of fractional order. J. Funct. Spaces Appl. 2013., 2013: Article ID 149659Google Scholar
- Ahmad B, Nieto J, Alsaedi A, El-Shahed M: A study of nonlinear Langevin equation involving two fractional orders in different intervals. Nonlinear Anal., Real World Appl. 2012, 13(2):599-606. 10.1016/j.nonrwa.2011.07.052MathSciNetView ArticleGoogle Scholar
- Ahmad B, Nieto J: On nonlocal boundary value problems of nonlinear q -difference equations. Adv. Differ. Equ. 2012., 2012: Article ID 81Google Scholar
- Cruz A, Martins N, Torres D: Higher-order Hahn’s quantum variational calculus. Nonlinear Anal. 2012, 75(3):1147-1157. 10.1016/j.na.2011.01.015MathSciNetView ArticleGoogle Scholar
- Goodrich C: On discrete sequential fractional boundary value problems. J. Math. Anal. Appl. 2012, 385(1):111-124. 10.1016/j.jmaa.2011.06.022MathSciNetView ArticleGoogle Scholar
- Kac V, Cheung P: Quantum Calculus. Springer, New York; 2002.View ArticleGoogle Scholar
- Rajković P, Marinković S, Stanković M: On q -analogues of Caputo derivative and Mittag-Leffler function. Fract. Calc. Appl. Anal. 2007, 4(10):359-373.Google Scholar
- Rajković P, Marinković S, Stanković M: Fractional integrals and derivatives in q -calculus. Appl. Anal. Discrete Math. 2007, 1(1):311-323. 10.2298/AADM0701311RMathSciNetView ArticleGoogle Scholar
- Atici F, Eloe P: Fractional q -calculus on a time scale. J. Nonlinear Math. Phys. 2007, 14(3):341-352. 10.2991/jnmp.2007.14.3.4MathSciNetView ArticleGoogle Scholar
- Abdel-Gawad H, Aldailami A: On q -dynamic equations modelling and complexity. Appl. Math. Model. 2010, 34(3):697-709. 10.1016/j.apm.2009.06.027MathSciNetView ArticleGoogle Scholar
- Field C, Joshi N, Nijhoff F: q -difference equations of KdV type and Chazy-type second-degree difference equations. J. Phys. A, Math. Theor. 2008., 41(33): Article ID 332005Google Scholar
- Abdi W: Certain inversion and representation formulae for q -Laplace transforms. Math. Z. 1964, 83: 238-249. 10.1007/BF01111201MathSciNetView ArticleGoogle Scholar
- Abreu L: Sampling theory associated with q -difference equations of the Sturm-Liouville type. J. Phys. A 2005, 38(48):10311-10319. 10.1088/0305-4470/38/48/005MathSciNetView ArticleGoogle Scholar
- Zhang S: Existence of solution for a boundary value problem of fractional order. Acta Math. Sci. 2006, 26: 220-228. 10.1016/S0252-9602(06)60044-1View ArticleGoogle Scholar
- Zhao Y, Sun S, Han Z, Li Q: The existence of multiple positive solutions for boundary value problems of nonlinear fractional differential equations. Commun. Nonlinear Sci. Numer. Simul. 2011, 16(4):2086-2097. 10.1016/j.cnsns.2010.08.017MathSciNetView ArticleGoogle Scholar
- Feng W, Sun S, Han Z, Zhao Y: Existence of solutions for a singular system of nonlinear fractional differential equations. Comput. Math. Appl. 2011, 62(3):1370-1378. 10.1016/j.camwa.2011.03.076MathSciNetView ArticleGoogle Scholar
- Liang S, Zhang J: Existence and uniqueness of positive solutions for three-point boundary value problem with fractional q -differences. J. Appl. Math. Comput. 2012, 40: 277-288. 10.1007/s12190-012-0551-2MathSciNetView ArticleGoogle Scholar
- El-Shahed M, Al-Askar F: Positive solution for boundary value problem of nonlinear fractional q -difference equation. ISRN Math. Anal. 2011., 2011: Article ID 385459Google Scholar
- Zhou W, Liu H: Existence solutions for boundary value problem of nonlinear fractional q -difference equations. Adv. Differ. Equ. 2013., 2013: Article ID 113Google Scholar
- Yang L, Chen H, Luo L, Luo Z: Successive iteration and positive solutions for boundary value problem of nonlinear fractional q -difference equation. J. Appl. Math. Comput. 2013, 42: 89-102. 10.1007/s12190-012-0622-4MathSciNetView ArticleGoogle Scholar
- Alsaedi A, Ahmad B, Al-Hutami H: A study of nonlinear fractional q -difference equations with nonlocal integral boundary conditions. Abstr. Appl. Anal. 2013., 2013: Article ID 928147Google Scholar
- Yu C, Wang J: Positive solutions of nonlocal boundary value problem for high-order nonlinear fractional q -difference equations. Abstr. Appl. Anal. 2013., 2013: Article ID 410505Google Scholar
- Zhao Y, Chen H, Zhang Q: Existence results for fractional q -difference equations with nonlocal q -integral boundary conditions. Adv. Differ. Equ. 2013., 2013: Article ID 48Google Scholar
- Li X, Han Z, Sun S: Existence of positive solutions of nonlinear fractional q -difference equation with parameter. Adv. Differ. Equ. 2013., 2013: Article ID 260Google Scholar
- Benchohra M, Hamaini S, Notuyas S: Boundary value problems for differential equations with fractional order and nonlocal conditions. Nonlinear Anal. 2009, 71: 2391-2396. 10.1016/j.na.2009.01.073MathSciNetView ArticleGoogle Scholar
- Granans A, Guenther P, Lee J: Some general existence principle in Carathéodory theory of nonlinear systems. J. Math. Pures Appl. 1991, 70: 153-196.MathSciNetGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.